EconPapers    
Economics at your fingertips  
 

Modeling Heavy-Tailed Stock Index Returns Using the Generalized Hyperbolic Distribution

Ciprian Necula

Journal for Economic Forecasting, 2009, vol. 6, issue 2, 118-131

Abstract: In the present study, we estimate the parameters of the Generalized Hyperbolic Distribution for a series of stock index returns including the Romanian BETC and indexes from other two Eastern European countries, Hungary and the Czech Republic. Using different econometric techniques, we investigate whether the estimated Generalized Hyperbolic Distribution is an appropriate approximation for the empirical distribution computed by non-parametric kernel econometric methods. The main finding of the analysis is that the probability density function of the estimated Generalized Hyperbolic Distribution represents a very close approximation (at least up to the 4th order term) of the empirical probability distribution function.

Keywords: Generalized Hyperbolic Distribution; heavy-tailed returns; non-parametric density estimation (search for similar items in EconPapers)
JEL-codes: C13 C14 C16 G10 (search for similar items in EconPapers)
Date: 2009
References: Add references at CitEc
Citations: View citations in EconPapers (7)

Downloads: (external link)
http://www.ipe.ro/rjef/rjef2_09/rjef2_09_8.pdf

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:rjr:romjef:v:6:y:2009:i:2:p:118-131

Access Statistics for this article

Journal for Economic Forecasting is currently edited by Lucian Liviu Albu and Corina Saman

More articles in Journal for Economic Forecasting from Institute for Economic Forecasting Contact information at EDIRC.
Bibliographic data for series maintained by Corina Saman ( this e-mail address is bad, please contact ).

 
Page updated 2025-03-19
Handle: RePEc:rjr:romjef:v:6:y:2009:i:2:p:118-131